1. Get our daily digest email where we email the latest new topics from our Strictly Health forum to keep up with the latest developments! Click here to subscribe.

Does Steroid Injection Perfusions work for Vertigo?

Discussion in 'Your Living Room' started by Carrie Pendley, Sep 24, 2019.

  1. Carrie Pendley

    Carrie Pendley New Member

    1
    0
    1
    Sep 24, 2019
    Does Steroid Injection Perfusions work for Vertigo? I have had full blown vertigo and dizziness now non-stop for over 2 weeks - ALL DAY, EVERY SINGLE DAY! I also have a feeling of fullness in my right ear and I have mild headaches every day and sometimes major migraines. Its very hard to do anything at all each day. I feel like someone is pushing down on me hard, and feel a lot of pressure when I am standing and sitting. It helps a bit to lay down. My ENT told me I may have Meniere's Disease, and I have had a lot of problems with my ears, vertigo and headaches in the past. He suggested to help with the vertigo & dizziness that the steroid injections in a sequence of 3 shots (one shot a week), would help to drain some of the fluid off the right ear to help with the vertigo. The day after the injection, I felt maybe 15% better in the morning, and then it went right back to the full fledge vertigo, and has not stopped since. I am currently taking Ginko Biloba and Ginger Supplements, Vit. B12, Vit. C, Magnesium, L-Theanine, Potassium, Calcium+D Vitamin Supplements. I also just recently started the low sodium, no caffeine and no sugar diet... which hasn't seemed to help me yet. I want to try the Vit. B5+B6 regimen as soon as possible also.

    I have the 2nd injection coming up in 2 days, and I am wondering if this is something that will help me right now, and if it has ever helped anyone else with the vertigo?

    He did a hearing test and found that I do have some hearing loss in both ears and more in the my right ear, and I am scheduled for a ENG and ECOG test in 2.5 weeks. I am hoping to find out what exactly I have, and trying to cure the vertigo. I am currently suffering with getting the facial flushing and shortness of breath, and irregular heartbeat type feeling in my chest, and I can feel my face and neck getting hot. This is driving me crazy... I am trying so hard. I have an ENT doctor that seems very nice to work with, but want to be sure I don't need to see any other type of doctor to find out what the underlying cause for this is and why it won't go away.

    Any suggestions or recommendations would be very grateful.
     
  2. Bonlyn

    Bonlyn Active Member

    203
    38
    28
    Dec 29, 2017
    New York
    Hi Carrie and welcome!

    I have a combination of menieres and migraine associated vertigo ( MAV), yes unfortunately you can have both.

    When I have a menieres attack the steroid injection worked nicely for me, the first time I got them I needed two shots, then another time I needed 3 shots. When the shots do not work for me it usually means it is a MAV attack ( for me.)

    So hopefully the second shot will be the charm for you. I have gone into a year remission at a time, with menieres.

    Since you mentioned headaches, i will touch on MAV first. Seems like you are taking a lot of good supplements for migraine, but hopefully you are following the migraine free diet too. If you have not read David Buchholz book titled Heal Your Headache, get a copy from Amazon. This will give you so much knowledge about migraine. I thought I was eating so healthy, but go figure the lemon juice I was taking every day was a migraine trigger, all citrus is. Also for migraine you need to take 400 mg of vitamin B2, Riboflavin a day. Also COQ10. If you have MAV just take the necessary amount of B6 because a neurologist told me high levels of B6 exacerbate migraines.

    Now if you have just menieres, have you heard about the John of Ohio regime using lysine and lemon bioflavonoid.? Some people try that first and then move on to prescription anti viral meds. But since we really do not know what triggers menieres in everyone, anti virals do not work for everyone. It could be a fungal issue. Unfortunately there is not always immediate gratification with these regimes.

    But remember try not to start too many regimes at once or you won't know what is really working.

    I do not want to overwhelm you with info. Other members will chime in and give their thoughts. But know there are a lot of us here who understand what you are going through and are here to support you. Best to you. Bonnie
     
  3. teesdale

    teesdale Member

    254
    22
    18
    Oct 24, 2014
    I concur with Bonnie on taking a scientific approach to the various regimes out there that have apparently worked for others. I can only say apparently since MD (if that is what you have) is so unpredictable it's hard to be 100% sure of what is actually working. I would only add to go get a notebook and document everything you do related to treating the symptoms. Supplements, drugs, diet, medical procedures, everything.

    For me, I took a round of 3 steroid shots about 5 years ago. I can only say they did not help significantly with addressing the symptoms I was experiencing at that time. I took another steroid shot last week and again no significant change to my symptoms which are now chronic dizziness (not full-blown rotational vertigo any longer) and extremely loud tinnitus. My otolarygologist recommended I follow up with oral steroids so I'm starting that today. BTW, you want an otolarygologist, as opposed to an ENT, since if you need to move on beyond the steriod shot, to say gentamicin, you will need one.

    Best of luck.
     
  4. zotjen

    zotjen Member

    171
    8
    18
    May 12, 2014
    If you haven't already had one, have your doctor schedule an MRI as well. The symptoms you're having could be caused by a number of things which an MRI can rule out.
     
    • Like Like x 1
  5. Rgv

    Rgv Member

    98
    25
    18
    Mar 30, 2019
    Hi Carrie,
    I don't visit here as much as I used to but just happened to come across your post. My symptoms were the same as yours
    Started with vertigo attack, then 24/7 dizziness all day, night, headaches, flushed face ( no one could understand that one ), bad tinnitus, loss of hearing.
    This started in Jan 2019, and went on for over 4 months until I took some advice here.

    I am currently on several things:
    JOH regimen
    B5, b6
    Olive leaf extract
    Anti viral valtrex

    I started these on April 23 and by mid May symptoms started to dissipate. I am still taking all of the above, but honestly feeling like my old self for 4 months. A few not so great days , maybe 5. I don't care if I have to take these permanently. My doctors were of no help, they just said stay on low salt, no caffeine diet which I do, but without valtrex and the supplements, I'd still be suffering today.

    I Hope this helps..hang in there and take matters in your own hands.
     
    • Like Like x 1
  6. Autumninthefall

    Autumninthefall Member

    70
    31
    18
    Aug 10, 2019
    You need to get your allergies tested. Facial flushing, shortness of breath, heart beating oddly...if that’s atypical for you, you might want to become better acquainted with the symptoms of allergic reactions/anaphylaxis.
     
  7. BobNY

    BobNY New Member

    13
    1
    3
    Sep 27, 2019
    Sounds like different results for different people. Steroids either injected or pill never did anything at all for my Meniere's. Hope they help for you though.
     

Share This Page